Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 49, NWS Tallahassee, FL

April 7, 20064 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 7, 2006, 5:23 AM EDT for 4 counties in Florida. It took effect at Apr 7, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 5:23 AM EDT (09:23 UTC)
In effect from
Apr 7, 2006, 12:00 PM EDT
Expired
Apr 7, 2006, 7:00 PM EDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 102 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3226 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 070923
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 AM EDT FRI APR 7 2006

...RED FLAG WARNING HAS BEEN ISSUED TODAY FOR PARTS OF THE EASTERN
FLORIDA BIG BEND FROM NOON TO 7 PM EDT FOR LONG DURATIONS OF
RELATIVE HUMIDITIES BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE HAS MOVED EAST OF THE AREA...AND
SOME MOISTURE HAS RETURNED TO MOST OF THE AREA. HOWEVER PARTS
OF THE FAR EASTERN FLORIDA BIG BEND WILL STILL EXPERIENCE AROUND
4 HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON.
A COLD FRONT WILL APPROACH THE REGION TONIGHT...AND THEN PUSH ACROSS
ON SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE
FRONT. THEN HIGH PRESSURE WILL AGAIN BUILD OVER THE AREA SUNDAY
AND BRING A BIT COOLER AND DRY CONDITIONS.

FLZ019-028-029-034-071730-
/O.NEW.KTAE.FW.W.0049.060407T1600Z-060407T2300Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
523 AM EDT FRI APR 7 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR PARTS OF THE EASTERN FLORIDA BIG BEND DUE TO LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING FOR PARTS OF THE EASTERN FLORIDA BIG BEND...WHICH IS IN
EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE WARNING
INCLUDES DIXIE...LAFAYETTE...TAYLOR AND MADISON COUNTIES. THE
COASTAL AREAS MAY ONLY SEE 1 TO 3 HOURS.

RELATIVE HUMIDITIES ARE EXPECTED TO LOWER AROUND AND BELOW 35
PERCENT FOR AROUND 4 HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED THIS AFTERNOON. A COMBINATION OF MODERATE WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE ANY WILD FIRE
GROWTH POTENTIAL.

$$

MCT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:14 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 7, 3:14 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 AM EDT FRI APR 7 2006

UPDATED TO INCLUDE RED FLAG WARNING IN W/W/A SECTION

.SYNOPSIS...PROFILER DATA AND WV IMAGERY SHOWS A POWERFUL UPR LOW
OVER S-CNTRL NEBRASKA THIS MORNING...WHILE OBSERVATIONS SHOW A SFC
LOW OVER THE SE PORTION OF NE WITH A FRONT RUNNING DOWN THROUGH
EASTERN OK AND INTO E TX. WEATHER AHEAD OF THIS FRONT HAS QUIETED
DOWN OVER THE PAST FEW HRS AND CURRENTLY ONLY ONE WATCH IS IN
EFFECT OVER EASTERN MO INTO NE AR. LOCALLY...HIGH PRESSURE HAS
SHIFTED WELL EAST OF THE AREA AND MOST OF THE SE US IS SEEING UPR
LVL CIGS.

&&

.SHORT TERM...MANY FACTORS IN PLACE FOR A VERY ACTIVE WEATHER DAY
AND NIGHT TO OUR NORTHWEST. THE UPR LOW WILL OPEN INTO A TROUGH
TODAY...SENDING STRONG UPR LVL SUPPORT SOUTHWARD FOR SVR WX DVLPMT
ALONG THE FRONTAL BOUNDARY. LOOKS LIKE EASTERN ARKANSAS THROUGH TN...
N MS AND INTO N AL WILL BE UNDER THE GUN TODAY. MEANWHILE...WE
WILL SEE INCREASING MOISTURE IN OUR AREA TODAY WITH CONTINUED ONSHORE
FLOW. TEMPS THIS AFTN WILL BE A FEW DEGREES LOWER THAN YESTERDAY
HOWEVER DUE TO INCREASED CLOUD CVR. BY DAYBREAK SATURDAY...POPS WILL
QUICKLY INCREASE IN OUR NW ZONES AS THE SQUALL LINE ASSOCIATED WITH
THE AFOREMENTIONED FRONT APPROACHES. THE GFS SHOWS LIS OF ABOUT
-6...CAPES JUST OVER 2000 J/KG AND 0-6KM SHEAR VALUES OF AROUND
50KTS OVER SE AL EARLY SAT MORNING. GOOD POSSIBILITY THAT WE WILL
SEE SVR WX WITH THIS SYSTEM...MOSTLY LIKELY DAMAGING WINDS...
LARGE HAIL...AND ISOLD TORNADOES. WHILE SPC KEEPS A SLIGHT RISK
AREA JUST NW OF OUR AL COUNTIES BEFORE 12Z SATURDAY...THEY DO INCLUDE
OUR ENTIRE CWA IN A SLIGHT RISK AFTER 12Z. AS THE SQUALL LINE
PROGRESSES EASTWARD SATURDAY MORNING...IT WILL MOST LIKELY HOLD
TOGETHER AS SVR WX PARAMETERS LOOK VERY GOOD NEAR THE TLH AREA AROUND
MIDDAY. LI IS FCST TO BE -6...WITH CAPES IN EXCESS OF 2000 J/KG. ONE
OTHER FACTOR THAT COULD BE DETRIMENTAL LATER ON SATURDAY IS HOW WARM
TEMPS ARE ABLE TO CLIMB IN OUR EASTERN AREAS BEFORE THE LINE MVS
THROUGH. IF THEY ARE ABLE TO WARM QUICKLY...WE COULD SEE AN EVEN
HIGHER THREAT OF SVR WX THROUGHOUT THE DAY. ADEQUATE MOISTURE IN
PLACE WILL MAKE COVERAGE OF STORMS MORE WIDESPREAD THAN LAST FEW
EVENTS...AND HAVE INCREASED POPS INTO THE 70-80% RANGE FOR THIS TIME
PERIOD.

THIS LINE LOOKS TO MOVE INTO THE EASTERN PORTIONS OF THE CWA AROUND
SUNSET ON SATURDAY...AND SHOULD BE CLEARING ALL OF OUR COUNTIES
JUST AFTER MIDNIGHT. SUNDAY WILL SEE CLEARING SKIES AND COOLER TEMPS
WITH HIGHS IN THE MID TO UPR 70S.

.LONG TERM...DRY AIR WILL REMAIN IN PLACE FOR THE FIRST HALF OF THE
WORK WEEK. THE HIGH WILL SLIP OFF THE EAST COAST ON WEDNESDAY
HOWEVER AND WE WILL SEE A GRADUAL WARMING TREND THE SECOND HALF OF
THE WEEK. STRONG UPR RIDGE REMAINS OVER THE EAST CNTRL US AND THERE
REALLY ISNT A SIGNIFICANT CHANCE OF RAIN IN THE EXTENDED.

&&

.MARINE...WINDS WILL INCREASE THIS AFTN OVER THE COASTAL WATERS AS
THE FRONTAL SYSTEM APPROACHES FROM THE NORTHWEST. AT LEAST CAUTION
CRITERIA EXPECTED OVERNIGHT TONIGHT AHEAD OF THE FRONT...THEN MOST
LIKELY ADVISORY CONDITIONS SATURDAY THROUGH POSSIBLY SUNDAY. WINDS
DONT DROP OFF ALL THAT MUCH THROUGH THE MIDDLE OF THE WEEK.

&&

.AVIATION...VFR CONDITIONS OVERNIGHT & MAINLY ON FRIDAY. ONLY
INCREASING MIDDLE & HIGH CLOUDS FROM THE WEST TO EAST. LIGHT WINDS
OVERNIGHT WILL PICK UP FROM THE S-SW ON FRIDAY TO 10-20 MPH BY
AFTERNOON. CHANCE OF RAIN WILL GRADUALLY INCREASE FRIDAY NIGHT &
TAFS WILL BEGIN REFLECTING THIS ON THE 12Z ISSUANCE.

&&

.FIRE WEATHER...LOOKS LIKE OUR EASTERNMOST COUNTIES WILL SEE ONE
MORE DAY OF RED FLAG CONDITIONS. WILL ISSUE RED FLAG WARNING FOR
MADISON...LAFAYETTE AND INLAND TAYLOR AND DIXIE COUNTIES AS RHS
WILL BE JUST UNDER 35 PERCENT FOR ABOUT FOUR HOURS. NO CONCERNS FOR
SATURDAY...BUT OUR WESTERN-MOST FL COUNTIES COULD SEE RED FLAG
CONDITIONS ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  83 64 80 56/ 05 20 70 30
PANAMA CITY  78 67 76 57/ 05 30 70 20
DOTHAN       83 65 79 52/ 10 30 70 10
ALBANY       85 66 79 53/ 10 30 80 20
VALDOSTA     85 63 80 56/ 00 20 70 30
CROSS CITY   84 62 81 61/ 00 10 50 40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTERNOON FOR MADISON...LAFAYETTE AND
     INLAND TAYLOR AND DIXIE COUNTIES.

&&

AVIATION...TREXLER
REST OF DISCUSSION...MCNATT
Hazardous weather outlook, Apr 7, 4:18 AM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 AM EDT FRI APR 7 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-080900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
418 AM EDT FRI APR 7 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
A POWERFUL LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE LOWER
MISSISSIPPI VALLEY TODAY...PRODUCING SEVERE WEATHER FROM EASTERN
ARKANSAS THROUGH NORTHERN MISSISSIPPI...NORTHERN ALABAMA AND PARTS
OF SOUTHERN TENNESSEE. WE WILL SEE INCREASING CLOUDS AND WINDS TODAY
AND TONIGHT AS THIS SYSTEM APPROACHES OUR AREA EARLY SATURDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE AFOREMENTIONED SEVERE WEATHER IS EXPECTED TO HOLD TOGETHER AND
MOVE INTO OUR AREA EARLY SATURDAY MORNING. STRONG WINDS...LARGE
HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE EARLY SATURDAY MORNING
IN SOUTHEAST ALABAMA...MOVING INTO SOUTHWEST GEORGIA AND THE FLORIDA
PANHANDLE BY MID-MORNING...INTO THE TALLAHASSEE AREA AROUND MIDDAY...
AND INTO THE EASTERN BIG BEND BY EVENING. ALL INTERESTS SHOULD BE
ALERT TO ANY UPDATES ON THIS SITUATION AND PREPARED TO TAKE ACTION AS
THIS WEATHER APPROACHES.

BY SUNDAY...CLEARING SKIES ARE EXPECTED AND HIGH PRESSURE WILL
REMAIN OVER THE EASTERN UNITED STATES FOR MOST OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
STORMS ON SATURDAY MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED AT THAT TIME.

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG FLORIDA
PANHANDLE AND BIG BEND BEACHES. A RIP CURRENT IS A STRONG NARROW
CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN
RAPIDLY CARRY A SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

23-MCNATT

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.